Cancer Journey/ HEALTH

A “TMI” Health Update

 

Health update:

I have spent a lot of time at the Dr.’s office this summer.  Lots of blood tests and pelvic ultrasounds, and many hours discussing the best way to go for my “special case.” We have been sorting through my cycles and why I am forming ovarian cysts each month.  The cysts are uncomfortable and literally, a pain in my… “side”:)

~Side note…of all the treatments and tests I have gone through this last year, who would have “thunk” that pelvic ultrasounds would be some of my most dreaded!!  I have a tilted uterus, so lucky me has to drink at least 64 ounces instead of the normal 32 ounces of water, so they can see my ovaries on the scan.  I work so hard to get the timing just so, but of course, they are usually running late.  Then I get to lay down and have them push with the ultrasound scanner, on my very- 64- ounces- full bladder! Absolute torture!!!  I have had 3 in 3 months, and my girls love hearing how dreadful it is…they think it is so funny. They are waiting to hear a story of mommy wetting herself in the waiting room…I have a dreaded feeling it may happen someday…

These dumb cysts are a side effect from Tamoxifen, the hormonal treatment that is taken for 5 years.  We have spent the last 3 months making sure the cysts are not cancer and are not growing at an alarming rate.  Praise God, they are not.

We have also been keeping an eye on my hormone levels.  This past week I learned that due to the Tamoxifen/ovarian cyst issues, my hormone levels (estradiol and progesterone) are sky high.  I have the hormone levels of a woman in her second trimester of pregnancy!!

 

My doctor thinks these high levels are what is causing my extreme fatigue at times (it could be long term effects of chemo and radiation, too).  I have been very discouraged this week with my fatigue levels.  I hate spending daytime sleeping…

The kicker is that my cancer is fed by hormones, so to have high levels running through my body is not good.  At all.

My gynecologist is very, very against sending me into menopause by surgically removing my ovaries.  This is something I too, want to avoid.

We are praying for wisdom and direction.  I will be talking to my Oncologist about going off 5-year Tamoxifen (which is causing cysts and my hormone levels to skyrocket) and going on a Luteinizing hormone releasing hormone (LHRH) blocker.  Basically, it will suppress my hormone levels, but when I stop taking them years down the road, I will still have ovarian function.

Hmmm...other health news…

I have an implant that is slowly sliding down, it is about an inch “off.”  I am not happy with it.  This means another surgery.  I’ve tried whispering softly to it to behave and stay put…it didn’t work.

My daughter asked if it will slip all the way down to my belly button:) which I think may have spurred on a bad dream last night –my implant slipped all the way down to my ovarian cyst, caused the cyst rupture, and I was rushed back to the hospital.  Oh, yes…it was so realistic…. I felt that baby slide ALLLL the way down to my hip! EEEYYY! I woke up in a bad mood very annoyed at my boob.

Haven’t you missed my TMI (too-much-information) updates???:P

Hey…really. I held back.  I could have told you about all the side effects of having the hormone levels of a pregnant lady!!!!

 

You Might Also Like

  • Melanie
    August 10, 2011 at 5:45 pm

    Amy – my mom is also a breast cancer survivor. She was also on Tamoxifen for a time, but was switched to a different medication (the name escapes me right now). Just wanted to let you know that there may be other medications that you could switch to.

  • erin
    August 7, 2011 at 6:14 pm

    I was so happy to read your update! I was thinking about you as I sat in church this morning. I was so glad to hear from you! I praise God for your continued healing! Love you.

  • Michelle DeRusha@Graceful
    August 6, 2011 at 10:02 pm

    I’m so sorry you have to endure so much…but I do appreciate hearing where you are in your treatments and prognosis. Thinking of you, Amy…

  • Cindy
    August 6, 2011 at 9:29 pm

    I’m never quite sure about how much to share about these kinds of things, either. Your post wasn’t TMI at all. Hope you’ll be able to work everything out comfortable.

    Cindy

  • Marianne
    August 7, 2011 at 12:46 am

    After having a long summer off of blog reading it was good to read such an update on your health as I have been thinking a lot of you. I hope you will get the guidance to choose the right treatment plan for you and that it will be a success.

  • Top